Hail, Hill
- When
- October 14, 8:00 PM CST
- Where
- Hill County, Blum
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.150, -97.400
Golfball-size hail reported in town.
A powerful upper level storm system moved from the desert southwest into west Texas. Storms developed along a dry line Sunday evening.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A powerful upper level storm system moved from the desert southwest into west Texas. Storms developed along a dry line Sunday evening. The main area of upper level lift along with an attendant Pacific cold front arrived Monday. As a result, there were several reports of severe weather and flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 14, 6:31 PM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 731 PM CDT SUN OCT 14 2007 .UPDATE... HAVE SENT A QUICK UPDATE TO GRIDS TO INCREASE POPS IN THE SOUTH DURING THE 00Z-06Z PERIOD BASED ON CURRENT TRENDS. SHOWERS WITH EMBEDDED THUNDERSTORMS ARE OCCURRING IN WARM AIR ADVECTION REGIME AND ARE INCREASING IN COVERAGE AREA. MODELS INDICATE THIS REGIME WILL CONTINUE FOR THE NEXT SEVERAL HOURS. WILL REEVALUATE REST OF FORECAST AS NEW MODEL DATA COMES IN AND WILL SEND AN ADDITIONAL UPDATE LATER. FOR NOW...SEVERE WEATHER HAS STAYED WELL NORTHWEST OF REGION BUT STILL EXPECT IT TO MAKE ITS WAY TOWARDS AND INTO NORTH TEXAS LATER TONIGHT. DRYLINE STALLED WELL WEST OF THE AREA AND CONTINUE TO KEEP AN EYE ON PROGRESS OF COLD FRONT. 82/JLD && .PREV DISCUSSION... /ISSUED 612 PM CDT SUN OCT 14 2007/ AVIATION... ONLY MINOR CHGS TO CURRENT TAF SET FOR 00Z FCST. PER COORD WITH CWSU... MAY NEED TO BRING IN VCTS...THEN SUSTAINED TSRA 2-3 HRS SOONER THAN CURRENT FCST. LINEAR SEVERE TSRA ALREADY ONGOING WITH MAIN ENERGY LIFTING ENE THROUGH ERN CO/WRN KS AND CD FNT/TPL PT NOW EMERGING OVER TX PNHDL/WRN OK BORDER. EXPECT VFR CIGS THRU 06Z. VCTS IN AROUND 06Z- 07Z (TSRA JUST NW)...THEN BROKEN LINE OF CONVECTION/MVFR CIGS ARRIVING ARND 09Z-10Z...MVG MAINLY E OF D/FW TAFS BY 18Z W/BETTER PUSH OF CD FNT ALONG/N OF I-20. WNDS SHD VEER ARND TO NWLY BETWEEN 21Z MON-00Z TUES. FOR ACT VCNTY...WAA SMALL COMPLEX OF TSRA MVG NNE NEAR KCLL AND SHD STAY WELL E OF AIRPORT. WILL VCSH WITH CIGS BCMG MVFR THRU 06Z-08Z. THEN VCTS AFTRWDS WITH ONSET OF TSRA 11Z-13Z. PREV DISCUSSION... /ISSUED 331 PM CDT SUN OCT 14 2007/ SHORT TERM (TONIGHT)...POWERFUL STORM SYSTEM OVER THE SOUTHWEST US WILL EJECT INTO THE CENTRAL PLAINS LATER TONIGHT BRINGING RAIN AND THUNDERSTORMS TO NORTH TEXAS. SFC LOW IS CURRENTLY LOCATED OVER SOUTH CENTRAL KANSAS WITH COLD FRONT EXTENDING SOUTHWARD ACROSS WESTERN OKLAHOMA AND INTO WEST TEXAS. LOW LEVEL MOISTURE CONTINUES TO INCREASE ACROSS THE AREA WITH DEWPOINTS NOW IN THE LOW TO MID 60S MOST AREAS. LOW LEVEL WARM ADVECTION WILL OVERSPREAD NORTH TEXAS AND INCREASE AS LOW LEVEL JET INCREASES TO 40+KTS AFTER DARK. ANALYSIS OF VERTICAL TEMPERATURE AND WIND PROFILES SUGGEST THAT CONVECTION WILL BE SUPPRESSED ACROSS MOST OF THE AREA THIS EVENING...WITH THE EXCEPTION OF A FEW WARM ADVECTION SHOWERS ACROSS THE FAR SOUTH. AS HEIGHT FALLS CONTINUE TO OVERSPREAD THE CENTRAL AND SOUTHERN PLAINS...INCREASED DEEP LAYER ASCENT AND CONVERGENCE ALONG FRONTAL BOUNDARY WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON AND EVENING ACROSS SOUTHWESTERN OKLAHOMA AND INTO NORTHWEST TEXAS. FRONT WILL ADVANCE EASTWARD OVERNIGHT WITH THUNDERSTORM CHANCES HIGHEST ACROSS MOST OF NORTH TEXAS SOMETIME AFTER MIDNIGHT. FOR THIS FORECAST WILL HAVE HIGHEST POPS CONFINED TO THE NORTHWESTERN AREAS BEFORE MIDNIGHT...WITH BETTER CHANCES FARTHER EAST LATE TONIGHT. AS FOR THE SEVERE THREAT...LAPSE RATES WILL STEEPEN LATER THIS EVENING AND TONIGHT. CONVECTION IS EXPECTED TO BECOME LINEAR ALONG THE FRONT...WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. AN ISOLATED TORNADO THREAT WILL EXIST...PRIMARILY THROUGH THE EVENING ACROSS THE FAR NORTHWEST WHERE LOW LEVEL FLOW WILL REMAIN SLIGHTLY MORE BACKED. IN ADDITION...MOIST LOW LEVEL FLOW WILL PARALLEL STORM MOTIONS SUPPORTING A BACKBUILDING SCENARIO LATE TONIGHT. WILL MENTION HEAVY RAINFALL IN THE ZONES. 91/DUNN LONG TERM (MONDAY THROUGH SUNDAY)...WIDESPREAD CONVECTION WILL BE ONGOING EARLY MONDAY MORNING AS STRONG DYNAMIC FORCING SPREADS OVER THE REGION AHEAD OF THE UPPER TROUGH AXIS. EXPECT A LARGE BAND OF RAIN AND THUNDERSTORMS ACROSS THE CENTRAL CWA AT DAYBREAK SINKING SLOWLY SOUTHEAST. GIVEN THE VERY STRONG LOW LEVEL FLOW AND UNSEASONABLY MOIST AIRMASS...HEAVY RAINFALL AND FLOODING FROM TRAINING ECHOES APPEAR LIKELY. WE CONTEMPLATED A FLOOD WATCH FOR THE AREA...BUT THE EXACT PLACEMENT OF THIS TRAINING BAND OF CONVECTION IS STILL UNCERTAIN. AT THIS TIME...EXPECT AN AVERAGE OF 1 INCH OVER THE AREA WITH PERHAPS A BAND OF 2-3 INCHES FROM HAMILTON TO TERRELL TO SULPHUR SPRINGS. THE 3HR FLASH FLOOD GUIDANCE OF 3-4 INCHES ALSO IS A LITTLE HIGH TO ISSUE A WATCH FOR AN EVENT WITH LESS THAN 12 HOURS OF DURATION. WILL TALK UP HEAVY RAINFALL THREAT IN THE HWO AND INCLUDE A MENTION IN THE ZONE FORECAST. SEVERE THREAT ON MONDAY WILL BE MITIGATED BY WIDESPREAD CONVECTIVE OVERTURNING WHICH WILL DEPLETE THE ATMOSPHERE OF INSTABILITY BY MONDAY AFTERNOON. RAIN WILL QUICKLY SHIFT OFF TO THE EAST DURING THE AFTERNOON AS TROUGH AXIS EXITS THE STATE. A WEAK FRONT WILL MOVE INTO THE NW CWA DURING THE AFTERNOON HOURS...AND COMBINED WITH THE CLOUDS/RAIN IN THE AREA TEMPS WILL BE HELD IN THE MID 70S TO LOWER 80S FOR HIGHS. SOME LINGERING SHOWERS AND STORMS WILL BE POSSIBLE MONDAY NIGHT AND TUESDAY OVER THE SOUTHEAST ZONES WHERE THE FRONT WILL STALL OUT. FRONT WILL RAPIDLY ERODE AHEAD OF THE NEXT UPPER LEVEL TROUGH THAT WILL MOVE ACROSS OKLAHOMA ON WEDNESDAY. THIS TROUGH WILL LACK ANY REAL DEEP MOISTURE TO WORK WITH BUT THERE SHOULD BE ENOUGH FOR A SLIGHT CHANCE OF SHOWERS AND STORMS WEDNESDAY. THE HIGHEST CHANCE WILL BE OVER THE NORTHERN ZONES WHERE BEST UPPER FORCING CROSSES. AFTER THE WEDNESDAY TROUGH...WARM AND DRY WEATHER IS EXPECTED ON THURSDAY AHEAD OF YET ANOTHER FAST MOVING TROUGH THAT WILL TRAVERSE THE PLAINS. A PACIFIC COLD FRONT WILL ACCOMPANY THIS SYSTEM FRIDAY MORNING...BUT MOISTURE WILL BE TOO LIMITED FOR A CHANCE OF RAIN. WINDS WILL INCREASE BEHIND THIS FRONT ON FRIDAY...BUT LITTLE IN THE WAY OF COLD AIR WILL MAKE IT TO NORTH TEXAS. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 78 64 87 69 / 70 90 20 10 20 WACO, TX 71 80 68 87 70 / 50 80 30 10 10 PARIS, TX 66 76 62 83 65 / 40 90 40 10 10 DENTON, TX 67 77 59 86 66 / 80 80 20 10 20 MCKINNEY, TX 67 78 59 86 65 / 70 90 20 10 10 DALLAS, TX 68 78 67 87 70 / 70 90 20 10 10 TERRELL, TX 67 79 65 86 68 / 40 90 30 10 10 CORSICANA, TX 69 79 66 87 69 / 40 90 40 10 10 TEMPLE, TX 70 81 67 87 69 / 40 70 40 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/82
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CDT SUN OCT 14 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 339 PM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS EVENING AND TONIGHT. AS THE FRONT MOVES EAST...THUNDERSTORMS WILL OVERSPREAD MOST OF NORTH TEXAS. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH THESE STORMS...HOWEVER AN ISOLATED TORNADO THREAT WILL EXIST THROUGH THE EVENING MAINLY ACROSS THE FAR NORTHWEST PORTIONS OF NORTH TEXAS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR OVER NORTH TEXAS MONDAY AS A POTENT STORM SYSTEM MOVES ACROSS THE REGION. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH HAIL AND DAMAGING WINDS WILL BE POSSIBLE...BUT THE MAIN HAZARD APPEARS TO BE HEAVY RAINFALL AND FLOODING MONDAY MORNING THROUGH THE EARLY AFTERNOON HOURS. RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH ISOLATED TOTALS OF 4 INCHES ARE POSSIBLE. ISOLATED THUNDERSTORM CHANCES WILL LINGER INTO MONDAY NIGHT AND TUESDAY SOUTHEAST OF A LINE FROM CANTON TO WACO TO LAMPASAS. SEVERE THUNDERSTORMS OR HEAVY RAINFALL ARE NOT LIKELY WITH THIS ACTIVITY. FINALLY THERE WILL BE ISOLATED THUNDERSTORMS WEDNESDAY OVER MUCH OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TONIGHT MAINLY FOR WESTERN AND NORTHERN AREAS OF NORTH TEXAS. 91/92
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
808 PM CDT SUN OCT 14 2007
TXZ144-150145-
BOSQUE TX-
808 PM CDT SUN OCT 14 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BOSQUE COUNTY
AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF CLIFTON...MOVING NORTH AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON AND MOSHEIM.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3164 9763 3166 9766 3167 9766 3172 9770
3192 9765 3183 9737 3160 9757 3160 9762
TIME...MOT...LOC 0108Z 201DEG 28KT 3166 9763
13The Dallas/Ft Worth radar (KFWS), 48 km away, was scanning. The volume nearest the first event began at 01:59 UTC.
6 thunderstorm wind, 4 hail, 2 lightning, 2 flash flood, 1 strong wind, 1 flood. Local standard time, as filed.
Golfball-size hail reported in town.
Golfball-size hail at the police station.
Golfball-size hail reported.
A tree was blown down across North Bailey Street, and several large branches were blown down as well.
Lightning struck a tree which fell onto a house.
Reported on FM 2382 in the southeastern part of the county.
A carport was blown over in the Bruceville-Eddy area.
A church on Highway 69 South was hit by lightning and burned to the ground. The fire marshall reported the building was a total loss.
Richland Hills police department reported a 10 to 12 foot section of a roof blew into a street and damaged a car. Additionally, a roof was blown off a vacant building in Haltom City.
Large tree limbs were blown down.
Roof damage occurred to a warehouse on the 8700 block of Diplomacy Row. Time was estimated from radar.
Several vehicles were submerged near Dallas as well as a soccer field. One high water rescue was required. In Garland, ten golfers were stranded on a golf course when a creek quickly rose. They were rescued by firefighters in a raft. Interstate 635 near Mesquite had 12 inches of water over the road.
Extensive damage occurred with numerous trees blown down and shingles were blown off roofs. Several trees fell on houses and vehicles. A large plate glass window was shattered at a residence, and garage doors and business signs were damaged. Twelve vehicles at a car dealership lost all their windows, and another ten vehicles were damaged by flying debris.
Cars were stranded on Highway 380 near Farmersville and Highway 5 and CR 377 near McKinney. Numerous high water rescues were required in these areas and also near Plano.
Six to eight inches of floodwater was reported in Forney as the east fork of the Trinity River rose over its banks.
Thunderstorm winds knocked down a 200-foot radio station tower.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59459, 59460, 59461, 59464, 59465, 59462, 59463, 61781, 59466, 59467, 59468, 59652, 59469, 61782, 61789, 61783.